a DJ who lived in seclusion (knittinggoddess) wrote in vaginapagina,
a DJ who lived in seclusion
knittinggoddess
vaginapagina

Emotional turmoil (thanks to new Mirena/ending hbc)

Ok, I have another question relating to my iud settling in. I got my Mirena on the first Saturday of June, and have enjoyed a honeymoon of basically minor or absent physical symptoms like cramping. But starting last week, I've been emotional. Last Tuesday marked a full week with no NuvaRing, and around then I started noticing that I'd be really sad, teary, or just more touched by sentiment than I usually am. It would last for half an hour, maybe a full hour, and then would dissipate. It's increased in severity or length in the last week, and I didn't go to work today because I was feeling lethargic and depressed. (Granted, I had the day off, but my reason was canceled and I was planning to go in anyway since it was the last day of school and I needed to pick up my bike.) I recall the weekend being happier; at least I have smileys on those days in my tracking calendar.

I've taken a B-complex most days, either as part of my cramp bark pills or a general vitamin. Now that the weather is warming up and my bike is almost fixed, I can start biking to work (9 mi round trip), which will help. My boyfriend's been out of town since last Tuesday, and won't get back until Saturday, which doesn't help. I don't recall being particularly melancholy around my period before hbc, and I did really well on the NuvaRing, which is why I thought I'd adjust to hormones easily. I definitely have stressors right now--money, impending grad school insecurities, upcoming trip to meet The Parents--but stress usually manifest itself as specific anxieties.

I am prone to depression, but have been off Celexa for a full year because my cognitive behavior therapy was so successful and I can't remember to take daily pills anyway. Anxiety and ADD are more of an issue for me, and I usually cope with all three reasonably well. I know these periods of funk are due to going off of the NuvaRing, or possibly due to the Mirena directly. How long are they going to last? How can I ameliorate them?
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 9 comments